View Full Version : Strattera induced mania? Withdrawals? Please help


Sketch2000
03-12-16, 07:38 PM
I've been on a course of Luvox, Klonopin, and Lamictal since 2009 for the treatment of a very rare Dissociative Condition (Chronic Depersonalization and Derealization) I "inherited" in 2008 (due to Zyprexa withdrawals and medication mismanagement by my Psychiatrist at that time).

Since that time I've been very lucky to get the proper diagnosis and receive treatment that is in tune with the University of London Depersonalization Research Institute and have had some very good Psychiatrists and Neurologists work with me. However, now in 2016 I've tried to improve my quality of life and productivity by adding "stimulants" to my regimen to help me be more productive and less sedentary all of the time.

This is also in line with some Dr.'s thought on Chronic Depersonalization (Such as Dr. Alan Torch in the book "Feeling Unreal" - as he finds it helps "lift" people who suffer from Dissociation out of that state and closer to reality - along with the SSRI and Klonopin - which is a staple in treating Depersonalization). I tried Adderal - which was great - but exacerbated my facial pain syndrome (another condition I have) - so I had to discontinue.

I tried Ritalin - which was GREAT - it helped with my depression, ruminations, and my productivity - however it too exacerbated my facial pain - so I had to discontinue. I met with my Pdoc following this and was very distraught - as these medications were helping me reach my full potential. So I asked if i should lower my Luvox. I currently take 150mg (50mg 3x daily) - to see if that would help with the sedation and apathy I experience (after being on Ritalin it was easy to see how sedentary and apathetic I really am) - we also discussed the addition of Strattera - given it is a stimulant but won't stimulate the central nervous system so it likely won't exacerbate my existing facial pain.

The plan we came up with was to lower my Luvox by 50mg - skip the afternoon dose - so I would continue with my 50mg in the morning and 50mg at night. I was to do this for a week and THEN (if no problems were present from missing this dose) begin the Straterra. I skipped the Luvox afternoon dose as planned - and for the week I was "okay" other than a few days I didn't have any excessive ruminations or songs playing in my head or depersonalization like symptoms. Then I introduced Strattera at 18mg.

After 2 days I stopped - It caused me to depersonalize more and additionally it caused EXCESSIVE ruminations - songs playing in my head, words repeating themselves when I'm watching TV, before I say something in person I'd say it in my head, and so on. It also made me feel "weird".

It has now been 2 days since stopping the Strattera and I am still experiecing these symptoms and more - although I can focus and I do have similar symptoms like this from time to time (when my depersonalization is really bad) I've never had it be this consistent (although I'm not full blown depersonalized which I know all too well - its a horrible horrible thing to lose your sense of self - this is something different - although since I'm stuck in my head partially there is an extent of depersonalization and derealization involved).

I'm also experiencing dizziness, anxiety, and I can't stop these ruminations. My questions are - 1) Could this be the Luvox withdrawal? Despite feeling "okay" during the first week - is it possible that it took a week or so for the withdrawal affects to kick in? From what I've read Luvox should be titrated very very slowly - not at a drop of 50mg but from 10% of what your dose is - over a longer period.

My Psychiatrist is quite good so I'm quite alarmed at this advice. 2) Since I introduced Strattera which seems to have exacerbated and/or caused this - could it be the Strattera? And if so, why is it still continuing when Strattera has such a short half life? It should be out of my system by now! I only have 2 options - wait this out and see what happens - perhaps the Strattera is still playing havoc in my head - whether its in the system or not - but perhaps its exacerbated my existing ruminations that were well..."at bay". Otherwise, my 2nd option is to reintroduce the Luvox 2nd dose and see what happens. I would have been down to 100mg for 9 days.

Had I not introduced the Strattera after only a week of lowering my Luvox dose it wold have been easy to see that the lowering of my Luvox is causing this and I would have just gone back to my regular dose. However Strattera was what really exacerbated or caused this - so I'm not sure what to do - Any advice would be appreciated! Thru my research I’ve found that Strattera can cause “mania” in some patients which it seems what I am experiencing – along with the other symptoms I’ve mentioned above. So I’m not sure what to do.

Its almost afternoon and I'm REALLY considering just taking the Luvox afternoon dose (going back to my regular dose 9 days ago) just to see if it helps. I figure worst case is I'm going to be dependent on the medication for this kind of thing but if it helps and gets me back to where I was PRIOR to this - then I can live with that. But I can't continue like this! And then, if it does work - in the future I can plan a LONG LONG titration of Luvox (I'd like to go down by 50mg, but I sure as hell won't be going down 50mg like I did) I'd go down very slowly on my afternoon dose.

So is it the Strattera or the Luvox? And if I introduce the Luvox (even though I was okay during that first week and before introducing the Strattera) how much harm would I be doing? I've been on that dose for over 3 years so I figure It could at least provide me some relief.

I feel like the affects the Strattera brought on aren't getting better but getting worse - so perhaps its a combination of withdrawals from both drugs? Not sure. Please help. Really suffering right now guys.

nuvisys
03-12-16, 09:11 PM
[QUOTE

So is it the Strattera or the Luvox? And if I introduce the Luvox (even though I was okay during that first week and before introducing the Strattera) how much harm would I be doing? I've been on that dose for over 3 years so I figure It could at least provide me some relief.

I feel like the affects the Strattera brought on aren't getting better but getting worse - so perhaps its a combination of withdrawals from both drugs? Not sure. Please help. Really suffering right now guys.[/QUOTE]

If i were you, i'd rather use alternative 'cures' without chemical drugs. They help (temporarily) but the side effects.... Alternative cures are (1) use 'brain entrainment', pls google it. (2) Look for the cheapest CES device and use it properly, follow instructions. Don't overuse it. A maximum of 30 minutes is allowed. "Too much medicine is bad" - Dr. Bob Beck